Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Light and painful periods with black clumpy blood after intake of birth control pills. History of irregular periods. Serious?

Hi,I have never had a regular period and I have not been sexually active for the past 5 months; i did not get a period during the course of these 5 months. I have taken many pregnancy tests during that time, all came out negatively. Now, I began to take my birth control and my period came. I usually have a very heavy, painful period. Now, it is very light and painful with black clumpy blood. Today is day 4 and the blood is a little redder but it is very light. What wrong with me??
Asked On : Thu, 2 May 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.

As you are taking birth control pills, it will suppress the normal hormones and maintain low them in low levels.
Now what you are getting is withdrawal bleeding only.
And usually withdrawal bleeding will be lighter compared with normal menstrual flow.
So you continue your pills as per schedule for few more months, possibly after that your cycles will become regular.
For more details you can ask me through:
Take care.

Answered: Thu, 2 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor